Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 396, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 5, 2012, 3:03 PM CDT for Butler County, Ripley County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 3:03 PM CDT (20:03 UTC)
- Expired
- Sep 5, 2012, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WUUS53 KPAH 052003 SVRPAH MOC023-181-052030- /O.NEW.KPAH.SV.W.0396.120905T2003Z-120905T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 303 PM CDT WED SEP 5 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BUTLER COUNTY IN SOUTHEAST MISSOURI... EAST CENTRAL RIPLEY COUNTY IN SOUTHEAST MISSOURI... * UNTIL 330 PM CDT. * AT 300 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRDEALING...OR 9 MILES NORTHEAST OF DONIPHAN...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... FAIRDEALING AND HARVIELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3675 9040 3655 9046 3663 9073 3675 9069 TIME...MOT...LOC 2004Z 283DEG 13KT 3669 9066 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
701 WWUS53 KPAH 052014 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 314 PM CDT WED SEP 5 2012 MOC023-181-052030- /O.CON.KPAH.SV.W.0396.000000T0000Z-120905T2030Z/ BUTLER MO-RIPLEY MO- 314 PM CDT WED SEP 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL RIPLEY AND CENTRAL BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 330 PM CDT... AT 309 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLFBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHWEST OF FAIRDEALING...OR 10 MILES NORTHEAST OF DONIPHAN...MOVING EAST AT 20 MPH. FAIRDEALING IS IN THE PATH OF THIS STORM. LARGE HAIL AND DAMAGING WINDS POSSIBLE. LAT...LON 3675 9040 3655 9046 3663 9073 3675 9069 TIME...MOT...LOC 2013Z 283DEG 13KT 3668 9064 WIND...HAIL 60MPH 1.25IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:09 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 5, 12:09 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1209 PM CDT WED SEP 5 2012 .UPDATE... ISSUED AT 1207 PM CDT WED SEP 5 2012 UPDATED AVIATION SECTION. && .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 232 AM CDT WED SEP 5 2012 HOT/HUMID AIRMASS REMAINS IN PLACE. TEMPS FORECAST TO HIT LOWER-MID 90S WITH LOWERS 70S TDS TODAY...TRANSLATING TO TRIPLE DIGIT HEAD INDICES WEST OF A MOUNT VERNON IL-PADUCAH KY LINE. ADVISORY CRITERIA 105 COULD BE HIT IN WRN PTNS SEMO SO WE WILL HAVE A HEAT ADVISORY FOR PTNS SEMO TBD AFTER COLLABORATION. SMALL POPS CONTINUE THRU FIRST 36 HOURS OF FORECAST...THEN BRIEFLY PAUSE BEFORE THE BEST CHANCE POPS COMING FRIDAY-FRIDAY NIGHT. THAT'S WHEN A ROBUST UPPER TROF WILL PUNCH A SURFACE COLD FRONT ACROSS THE AREA. SEE TEXT SWODY3 OUTLOOKS THIS AREA FOR THE FRONTS PASSAGE/ASSOCIATED STORMS. LIKELY CAT POPS MAY NEED TO BE INCREASED IF THE RUNS CONTINUE TO COME TOGETHER WITH WHAT THEY ARE SHOWING NOW. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 232 AM CDT WED SEP 5 2012 ECMWF AND NAM ARE SLOWER THAN THE GFS WITH THE PASSAGE OF THE COLD FRONT SATURDAY. GFS HAS THE FRONT WELL EAST OF THE PAH FORECAST AREA AT 12Z SATURDAY...WHILE ECMWF AND NAM SHOW THE FRONT DISSECTING OUR REGION. CONSENSUS IS TO LEAN TOWARD THE SLOWER ECMWF/NAM SOLUTION...SO KEPT POPS IN THE HIGH CHANCE CATEGORY EAST FOR SATURDAY...TAPERING QUICKLY TO SLIGHT CHANCE POPS FOR OUR WESTERN COUNTIES. THE FRONT AND ANY ASSOCIATED PRECIP SHOULD BE EAST OF THE PAH FA BY 00Z SATURDAY...SO WE HAVE NO POPS IN THE FORECAST BEYOND SATURDAY. THE OTHER SIGNIFICANT FORECAST ISSUE IN THE EXTENDED IS COOLER TEMPERATURES. NORTH WINDS BEHIND THE FRONT SATURDAY WILL BRING COOLER AIR INTO THE REGION...WITH READINGS SATURDAY AROUND 10 DEGREES BELOW NORMAL. SURFACE HIGH PRESSURE OVER THE CENTRAL/NORTHERN PLAINS WILL KEEP OUR REGION IN NORTHERLY FLOW THROUGH MONDAY...WHICH WILL KEEP TEMPERATURES BELOW NORMAL DESPITE PLENTY OF SUNSHINE. ON TUESDAY THE HIGH WILL MOVE TO OUR EAST...AND A RETURN OF SOUTHERLY FLOW WILL BEGIN A GRADUAL WARM UP. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1207 PM CDT WED SEP 5 2012 CHANCE OF CONVECTION WILL CONTINUE THIS AFTERNOON OVER SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. MCV CONTINUES TO TRACK EAST ACROSS MISSOURI AND MAY TRIGGER ADDITIONAL CONVECTION THROUGH THE AFTERNOON ACROSS THE REST OF THE AREA. TONIGHT...BEST MOISTURE SHOULD SHIFT EAST OF THE AREA...SO NO PRECIPITATION FORECAST AT THIS TIME. WINDS WILL BE VARIABLE WITH CONVECTION TODAY...LIGHT TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ100-107>109. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Sep 5, 2:15 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT WED SEP 5 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 215 PM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT OVER THE ENTIRE OUTLOOK AREA. THE PRIMARY SEVERE WEATHER ASSOCIATED HAZARD IS ISOLATED DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORM CHANCES CONTINUE THURSDAY THROUGH FRIDAY NIGHT...AS A COLD FRONT MAKES ITS APPROACH AND EVENTUAL PASSAGE. THE FRONT WILL BRING SIGNIFICANTLY COOLER AND LESS HUMID AIR FOR THE WEEKEND. THE CHANCE OF STORMS COULD INCLUDE AN ISOLATED SEVERE STORM. THE BEST CHANCE OF RAIN AND FOR STRONG OR SEVERE STORMS WILL BE LATE FRIDAY INTO FRIDAY NIGHT...WHEN THE FRONT IS ACTUALLY MAKING ITS PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY ABREAST OF THE LATEST FORECASTS AND UPDATES IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Sep 5, 1:20 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST NEWBURGH 37.95N 87.40W
09/05/2012 M56 MPH WARRICK IN TRAINED SPOTTER
&&
K.SMITHSpecial weather statement, Sep 5, 1:24 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 124 PM CDT WED SEP 5 2012 KYZ015-016-018>021-051930- WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG- INCLUDING THE CITIES OF...DIXON...MADISONVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE 124 PM CDT WED SEP 5 2012 ...STRONG OUTFLOW WINDS CONTINUE AHEAD OF STORMS APPROACHING THE AREA... STRONG OUTFLOW WINDS AHEAD OF STORMS OVER SOUTHWEST INDIANA...WILL AFFECT THE HENDERSON...OWENSBORO...DIXON AND CALHOUN AREAS FROM NOW THROUGH 215 PM. WIND SPEEDS FROM 30 TO 50 MPH WILL BE LIKELY...WHICH MAY BRING DOWN WEAK TREES AND LIMBS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Sep 5, 1:46 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
146 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM NON-TSTM WND GST ROCKPORT 37.88N 87.05W
09/05/2012 M55 MPH SPENCER IN TRAINED SPOTTER
WIND GUST ASSOCIATED WITH OUTFLOW BOUNDARY AHEAD OF MAIN
LINE OF THUNDERSTORMS.
&&
K.SMITHLocal storm report, Sep 5, 1:51 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM NON-TSTM WND GST OWENSBORO 37.76N 87.12W
09/05/2012 E45 MPH DAVIESS KY EMERGENCY MNGR
WIND GUST OF 40 TO 45 MPH IN DOWNTOWN OWENSBORO.
&&
K.SMITHLocal storm report, Sep 5, 1:54 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 1 W OWENSBORO 37.76N 87.14W
09/05/2012 E50 MPH DAVIESS KY PUBLIC
PUBLIC REPORT FROM SOCIAL MEDIA OUTLET.
&&
K.SMITHSpecial weather statement, Sep 5, 2:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 258 PM CDT WED SEP 5 2012 KYZ008-009-011>013-016-017-021-022-052130- MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN- MUHLENBERG-TODD- INCLUDING THE CITIES OF...BENTON...MURRAY...EDDYVILLE...CADIZ... PRINCETON...MADISONVILLE...HOPKINSVILLE...GREENVILLE...ELKTON 258 PM CDT WED SEP 5 2012 ...STRONG OUTFLOW WINDS ACROSS THE LAKES AREA AND PENNYRILE REGION OF WEST KENTUCKY... A SOUTHWARD SURGING AREA OF WINDS ASSOCIATED WITH THUNDERSTORMS OVER WEST KENTUCKY...WILL MOVE ACROSS THE LAKES AREA...INTERSTATE 24 AND THE PARKWAYS THROUGH 430 PM. MOST OF THE WIND GUSTS WILL AVERAGE 30 TO 50 MPH...BUT ISOLATED HIGHER GUSTS CANNOT BE RULED OUT. WINDS THIS STRONG WILL LIKELY BRING DOWN SOME TREE LIMBS AND PERHAPS EVEN KNOCK DOWN A TREE OR TWO. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:58 AM CDT | Heat Advisory | PAH | Butler, Carter, Ripley, Wayne | 14 hr |
| Sep 5, 2:43 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 32 min |
| Sep 5, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 28 min |
| Sep 5, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 32 min |
| Sep 5, 3:39 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 36 min |
| Sep 5, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.